Tennessee, 2011

Damaging Wind in Tennessee, September 3, 2011

September 3, 2011 · NWS OHX · 1 event in 1 county or zone

A severe thunderstorm that developed during the evening hours on Saturday, September 3rd, caused thunderstorm wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A severe thunderstorm that developed during the evening hours on Saturday, September 3rd, caused thunderstorm wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 3, 7:05 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 3, 7:05 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
805 PM CDT SAT SEP 3 2011

.UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN MOIST FLOW
ASSOCIATED WITH TROPICAL STORM LEE, AND SPREADING NORTHWESTWARD
OUT OF EASTERN SECTIONS OF THE MID STATE. THUS, WILL UPDATE
WEATHER AND POP GRIDS AND AMEND ZFP ACCORDINGLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Sep 3, 4:30 AM CST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE REMNANTS OF TROPICAL STORM LEE WILL SPREAD RAIN AND ISOLATED
THUNDERSTORMS UP INTO MIDDLE TENNESSEE BEGINNING LATER SUNDAY AND
CONTINUING INTO FRIDAY. THE RAINFALL WILL BE ESPECIALLY HEAVY
SUNDAY NIGHT THROUGH TUESDAY WHERE AMOUNTS OF 2 INCHES IN THE
NORTHWEST TO 7 INCHES ACROSS THE SOUTHEAST ARE POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING.

07

The radar

The Nashville radar (KOHX), 21 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sumner

When
September 3, 8:12 PM CST
Where
Sumner County, 1.11 mi E of Gallatin Muni Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.380, -86.400

A few trees were downed and power outages occurred between Gallatin and Castalian Springs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332625.